Missouri, 2016

Flash Flooding and Hail in Missouri, April 26 to 27, 2016

April 26 to 27, 2016 · NWS EAX · 39 events in 10 counties and zones

Two rounds of severe thunderstorms formed on April 26th. The first round of severe weather started around sunrise, with predominantly large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Two rounds of severe thunderstorms formed on April 26th. The first round of severe weather started around sunrise, with predominantly large hail. There were a few isolated wind reports during the morning storms, but the predominant hazard with this morning round was large hail, with the largest stone being around 2 inches. The evening round of storms began after sunset and brought multiple reports of large hail, gusty and damaging winds as well as some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 26, 4:54 AM CST, 53 minutes earlier.

Area forecast discussion, Apr 26, 4:54 AM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
554 AM CDT TUE APR 26 2016

.Discussion...
Issued at 416 AM CDT TUE APR 26 2016

Early morning elevated convection will continue to fire south of a
stationary frontal boundary draped across northeast Kansas and
northern Missouri. A stout EML will continue to support modest
instability with further destabilization through the morning hours.
Storms early on will be relatively isolated and should remain north
of the I-70 corridor until daybreak. Overnight convection has been
slow to strengthen given the lack of instability, though should
start to see more widespread development in the early to mid morning
hours. A larger cluster of storms developing over north central
Kansas, where more supportive instability is present, will likely
generate a cold pool sufficient enough to steer nearby convection to
the southeast. As these elevated storms strengthen after daybreak,
some storms may produce large hail until the mid morning.

As this activity slides to the southeast through the late morning to
early afternoon, there should be a bit of a break in the activity
until the late afternoon and early evening hours. The anticipated
deep upper low will center across western Kansas while at the
surface, a dryline will reside from central Texas up to south
central Nebraska. Morning convection may limit instability to a
degree, though cloud cover should thin out enough to generate
surface based CAPE values over 2000 Jkg by the mid afternoon. More
robust convection will fire along the dry line well to the west of
the area through the early afternoon. This convection will then
slide into eastern Kansas and western Missouri by the late
afternoon. Will also need to monitor the potential for convection
ahead of the dryline within an area of surface convergence. As the
storms over eastern Kansas approach the area, will likely transition
to a linear mode with bowing segments. Large hail and damaging winds
will be the primary hazards, particularly for western Missouri,
though a few embedded tornadoes cannot be ruled out.

The next round of activity, which could be more pronounced for the
CWA, arrives during Wednesday as the dryline advances toward eastern
Kansas. Modest instability looks to develop across eastern Kansas
along with central and southwest Missouri as previous convection
clears out. Most of the expected convection should develop over
central and eastern Missouri, though will need to monitor points
west, particularly northwest Missouri as the stacked low could
produce a few tornadoes.

The active pattern will subside temporarily heading into Thursday
and Friday, though another upper low will deepen across the
southwest during this time. Could see late week convection by late
Friday as a warm front lifts north. A few rounds of storms with
potential severe storms will then develop through the weekend as the
surface low lifts to the northwest into the Central Plains.

&&

.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 545 AM CDT TUE APR 26 2016

Developing thunderstorms over NE Kansas will slide to the southeast
and should clip the KC metro through the early morning hours.
Visibility and ceilings will likely decrease to MVFR should the
storms drop far enough south as expected. This will be followed by a
break in the activity through much of the afternoon with conditions
returning to VFR. More widespread thunderstorms will then develop
ahead of a dryline over central Kansas and work their way into the
terminals this evening. Ceilings may periodically drop to IFR within
the stronger storms, though prevailing MVFR looks probable overall.
These will then begin to taper off toward the very end of the
forecast period.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Welsh
Aviation...Welsh
Hazardous weather outlook, Apr 26, 4:34 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 AM CDT TUE APR 26 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
534 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORNING THUNDERSTORMS
COULD PRODUCE LARGE HAIL. A SECOND ROUND OF POTENTIALLY SEVERE
WEATHER IS POSSIBLE TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS AS WELL AS LOCALLY HEAVY RAINFALL.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS WILL
CONTINUE ON WEDNESDAY WITH ANOTHER THREAT FOR SEVERE STORMS.
ADDITIONAL THUNDERSTORMS ARE LIKELY FROM FRIDAY NIGHT THROUGH THE
WEEKEND.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Apr 26, 3:04 AM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
404 AM CDT TUE APR 26 2016

MOZ029-030-037-260930-
RAY MO-JACKSON MO-CLAY MO-
404 AM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAY...NORTHEASTERN
JACKSON AND CENTRAL CLAY COUNTIES UNTIL 430 AM CDT...

AT 403 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RIVER BEND...OR NEAR COURTNEY...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE... KANSAS
INDEPENDENCE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... SUGAR
CREEK...BUCKNER...CLAYCOMO...COURTNEY...PLEASANT VALLEY...ORRICK...
GLENAIRE...HENRIETTA...CRYSTAL LAKES...SIBLEY...MISSOURI
CITY...EXCELSIOR ESTATES...RIVER BEND...WOODS HEIGHTS AND RAYVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 14 AND 22.
 INTERSTATE 435 BETWEEN MILE MARKERS 47 AND 49.

LAT...LON 3927 9453 3945 9405 3924 9385 3920 9399
      3919 9403 3918 9404 3908 9438
TIME...MOT...LOC 0903Z 238DEG 48KT 3920 9436

PIETRYCHA
Special weather statement, Apr 26, 3:35 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 AM CDT TUE APR 26 2016

KSZ025-103-MOZ020-021-028>030-037-261000-
ATCHISON KS-LEAVENWORTH KS-BUCHANAN MO-RAY MO-JACKSON MO-CLAY MO-
CLINTON MO-PLATTE MO-
435 AM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEAVENWORTH...
SOUTHEASTERN ATCHISON...SOUTHWESTERN CLINTON...SOUTHWESTERN RAY...
PLATTE...NORTH CENTRAL JACKSON...CLAY AND SOUTHEASTERN BUCHANAN
COUNTIES UNTIL 500 AM CDT...

AT 434 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WESTON TO NEAR
MISSOURI CITY...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...LEAVENWORTH...LIBERTY...GLADSTONE...EXCELSIOR SPRINGS...
SMITHVILLE...KEARNEY...RICHMOND...PLATTE CITY...WESTON...PLEASANT VALLEY...
ORRICK...TRIMBLE...EDGERTON...GLENAIRE...DEARBORN...CAMDEN POINT...
FERRELVIEW...HOLT AND CRYSTAL LAKES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 14 AND 31.
 INTERSTATE 29 BETWEEN MILE MARKERS 11 AND 36.
 INTERSTATE 435 BETWEEN MILE MARKERS 29 AND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3962 9483 3931 9394 3914 9427 3943 9511
TIME...MOT...LOC 0934Z 239DEG 18KT 3942 9499 3921 9427

PIETRYCHA
Special weather statement, Apr 26, 4:05 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 AM CDT TUE APR 26 2016

MOZ020-028-261030-
BUCHANAN MO-PLATTE MO-
505 AM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE AND SOUTH
CENTRAL BUCHANAN COUNTIES UNTIL 530 AM CDT...

AT 505 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEARBORN...OR NEAR WESTON...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTON...EDGERTON...DEARBORN...CAMDEN POINT AND FAUCETT.

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 24 AND 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3964 9477 3948 9460 3947 9462 3940 9486
      3951 9499
TIME...MOT...LOC 1005Z 239DEG 17KT 3949 9482

PIETRYCHA
Special weather statement, Apr 26, 5:47 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 AM CDT TUE APR 26 2016

KSZ102-MOZ012-013-020-261215-
DONIPHAN KS-BUCHANAN MO-ANDREW MO-DE KALB MO-
647 AM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DONIPHAN...
SOUTHEASTERN ANDREW...WEST CENTRAL DEKALB AND NORTHEASTERN BUCHANAN
COUNTIES UNTIL 715 AM CDT...

AT 646 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ST. JOSEPH...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...ELWOOD...COUNTRY CLUB VILLA...COUNTRY CLUB...CLARKSDALE...
COSBY AND HELENA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 44 AND 55.
 INTERSTATE 229 BETWEEN MILE MARKERS 1 AND 13.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHEASTERN KANSAS...AND NORTHWESTERN MISSOURI.

LAT...LON 3969 9484 3983 9495 3995 9469 3982 9454
TIME...MOT...LOC 1146Z 238DEG 27KT 3977 9483

PIETRYCHA

The radar

The Pleasant Hill radar (KEAX), 117 km away, was scanning. The volume nearest the first event began at 11:45 UTC.

Open the radar archive at this moment

Event by event

25 hail, 11 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Hail, Buchanan

When
April 26, 5:47 AM CST
Where
Buchanan County, 0.69 mi S of St Joseph
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
39.760, -94.850

Hail, Buchanan

When
April 26, 5:49 AM CST
Where
Buchanan County, 0.69 mi S of St Joseph
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.760, -94.850

Hail, Platte

When
April 26, 6:20 AM CST
Where
Platte County, 1.48 mi SSW of Lake Waukomis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.210, -94.730

Hail, Platte

When
April 26, 6:35 AM CST
Where
Platte County, 2.33 mi SSE of Linkville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.290, -94.630

Hail, Platte

When
April 26, 6:39 AM CST
Where
Platte County, 1.27 mi ENE of Lake Waukomis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.240, -94.700

Hail, Platte

When
April 26, 6:40 AM CST
Where
Platte County, 1.69 mi WNW of Barry
Measured
0.75 in hail
Reported by
Public
Coordinates
39.256, -94.651

Hail, Platte

When
April 26, 6:45 AM CST
Where
Platte County, 0.54 mi W of Riverside
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.170, -94.630

Hail, Platte

When
April 26, 6:47 AM CST to 6:49 AM CST
Where
Platte County, 0.69 mi N of Edgerton
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.510, -94.630

Hail, Clinton

When
April 26, 6:50 AM CST
Where
Clinton County, 1.48 mi NNE of Trimble
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.490, -94.560

Hail, Platte

When
April 26, 7:07 AM CST
Where
Platte County, 1.75 mi WNW of Barry
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
39.260, -94.650

Hail, Clinton

When
April 26, 7:09 AM CST
Where
Clinton County, 0.87 mi SE of Plattsburg
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.560, -94.460

Thunderstorm Wind, Buchanan

When
April 26, 7:12 AM CST to 7:14 AM CST
Where
Buchanan County, 0.63 mi E of (Stj)st Joseph Mem A
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
39.769, -94.908

A 59 mph wind gust was measured at Rosecrans Airport in St. Joseph.

Thunderstorm Wind, Buchanan

When
April 26, 7:20 AM CST to 7:23 AM CST
Where
Buchanan County, 0.69 mi N of Rushville
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.590, -95.020

A few power lines were down near Rushville.

Hail, Jackson

When
April 26, 7:22 AM CST
Where
Jackson County, Blue Spgs
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.020, -94.280

Hail, Platte

When
April 26, 7:30 AM CST
Where
Platte County, 0.97 mi NE of Platte Woods
Measured
0.75 in hail
Reported by
Public
Coordinates
39.239, -94.656

Thunderstorm Wind, Clay

When
April 26, 7:37 AM CST to 7:40 AM CST
Where
Clay County, 2.04 mi SSW of Paradise
Measured
61 kt (70 mph) estimated gust
Reported by
County Official
Coordinates
39.404, -94.539

There was damage to a dock at Smithville Lake. The metal canopy over the dock was heavily damaged. The walkway leading to the dock was dislodged from the dock itself.

Hail, Clay

When
April 26, 7:42 AM CST to 7:44 AM CST
Where
Clay County, 0.81 mi WSW of Liberty
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.245, -94.444

This hail was reported at the intersection of HWY 291 and HWY 152.

Hail, Jackson

When
April 26, 7:42 AM CST
Where
Jackson County, 2.14 mi SSW of Lake City
Measured
1.75 in hail
Reported by
Public
Coordinates
39.090, -94.280

Thunderstorm Wind, Clinton

When
April 26, 7:44 AM CST to 7:46 AM CST
Where
Clinton County, 0.53 mi E of Trimble
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.470, -94.560

A 60 mph wind gust was estimated by a member of the public and relayed via amateur radio.

Hail, Clinton

When
April 26, 7:44 AM CST
Where
Clinton County, 0.53 mi E of Trimble
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.470, -94.560

Hail, Jackson

When
April 26, 7:47 AM CST
Where
Jackson County, 1.09 mi W of Lake Lotawana
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.902, -94.340

Hail, Jackson

When
April 26, 8:00 AM CST to 8:02 AM CST
Where
Jackson County, 1.28 mi ESE of Independence Mem Arp
Measured
1.25 in hail
Reported by
Public
Coordinates
39.060, -94.310

Thunderstorm Wind, Jackson

When
April 26, 8:04 AM CST to 8:07 AM CST
Where
Jackson County, 0.69 mi S of Spring Branch
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.090, -94.350

A power line was down at 39th Street and Gudgel.

Hail, Ray

When
April 26, 8:07 AM CST to 8:09 AM CST
Where
Ray County, 0.53 mi E of Richmond
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.280, -93.970

Hail, Jackson

When
April 26, 8:10 AM CST
Where
Jackson County, 0.69 mi S of Spring Branch
Measured
1 in hail
Reported by
Public
Coordinates
39.090, -94.350

This report was received via Twitter.

Hail, Lafayette

When
April 26, 8:13 AM CST to 8:15 AM CST
Where
Lafayette County, 1.07 mi E of Odessa
Measured
1.25 in hail
Reported by
Public
Coordinates
39.000, -93.950

This report was received via Twitter.

Hail, Johnson

When
April 26, 8:27 AM CST
Where
Johnson County, Columbus
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.850, -93.880

Hail, Johnson

When
April 26, 9:11 AM CST
Where
Johnson County, 0.69 mi N of (Szl)whiteman Afb
Measured
1 in hail
Reported by
Other Federal Agency
Coordinates
38.730, -93.550

Thunderstorm Wind, Pettis

When
April 26, 9:32 AM CST to 9:40 AM CST
Where
Pettis County, 0.8 mi WNW of Sedalia to 0.68 mi NNE of Sedalia Arpt
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.703, -93.244

Significant wind damage from the north side of Sedalia to near the Sedalia airport was reported. A roof was ripped off a business on the north side of Sedalia. Four power poles were snapped further east. Highway signs at US 765 and MO 765 and a barn on Griessen Road north of the airport were heavily damaged.

Thunderstorm Wind, Pettis

When
April 26, 9:53 AM CST to 9:55 AM CST
Where
Pettis County, 0.54 mi E of Smithton
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.680, -93.090

An estimated 60 mph wind gust was reported by the public via amateur radio in Smithton.

Hail, Pettis

When
April 26, 9:53 AM CST
Where
Pettis County, 0.54 mi E of Smithton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.680, -93.090

Hail, Cass

When
April 26, 9:36 PM CST to 9:39 PM CST
Where
Cass County, 0.54 mi E of Jaudon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.720, -94.610

Thunderstorm Wind, Cass

When
April 26, 9:41 PM CST to 9:43 PM CST
Where
Cass County, 0.69 mi S of Raymore
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.790, -94.450

A 60 mph wind gust was reported near Raymore.

Thunderstorm Wind, Cass

When
April 26, 9:44 PM CST to 9:45 PM CST
Where
Cass County, 1.78 mi WSW of West Line
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.621, -94.611

A semi was overturned by strong winds on Highway 2 near the Kansas/Missouri state line.

Thunderstorm Wind, Cass

When
April 26, 9:45 PM CST to 9:47 PM CST
Where
Cass County, 1.75 mi NE of Archie
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
38.500, -94.350

On Interstate 49, just north of Archie there were some power flashes reported. It is unclear as to the extent of any damage.

Thunderstorm Wind, Cass

When
April 26, 9:53 PM CST to 9:55 PM CST
Where
Cass County, 0.69 mi S of Raymore
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.790, -94.450

A NWS Employee reported a 60 mph wind gust near Raymore.

Flash Flood, Clay

When
April 26, 10:19 PM CST to April 27, 1:19 AM CST
Where
Clay County, 2.84 mi WNW of Stockdale to 0.97 mi WSW of Stockdale
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.293, -94.380

Up to 6 inches of water was running over an unspecified roadway north of Liberty.

Flash Flood, Platte

When
April 26, 10:24 PM CST to April 27, 1:24 AM CST
Where
Platte County, 0.96 mi ESE of Parkville to 0.71 mi WNW of Northmoor
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.194, -94.684

Flash flooding closed 6th Street, from Crooked Street to West Street. There was also some flash flooding along HWY 9, north of Coffee Road.

Flash Flood, Platte

When
April 26, 10:24 PM CST to April 27, 1:24 AM CST
Where
Platte County, 0.38 mi NW of Edgerton to 0.26 mi NNE of Edgerton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.504, -94.635

Water was running over a bridge at Grove Creek and B Highway near Edgerton, Missouri.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629857, 629858, 629859, 629860, 629861, 632928, 629862, 629863, 629864, 629865, 629866, 629873, 629874, 629867, 632929, 629881, 629868, 629869, 629875, 629890, 629870, 629871, 629877, 629872, 629876, 629883, 629878, 629879, 629882, 629880, 629891, 629884, 629885, 629887, 629888, 629886, 629855, 629856, 629889.